Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 18, NWS Las Vegas, NV

September 13, 2006Inyo County, San Bernardino County, Tulare County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this red flag warning at Sep 13, 2006, 2:00 PM PDT for Inyo County, San Bernardino County, Tulare County, California; 4 counties in Nevada. It took effect at Sep 14, 2006, 11:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 13, 2006, 2:00 PM PDT (21:00 UTC)
In effect from
Sep 14, 2006, 11:00 AM PDT
Expired
Sep 14, 2006, 9:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 195 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 12:53 PM PDTNON-TSTM WND GST 0Aspendell, CAOBSERVER REPORTED GUST TO 61 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4199 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 132113
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT WED SEP 13 2006

AZZ101-102-CAZ229-NVZ466-140500-
/O.CAN.KVEF.FW.A.0012.060914T1800Z-060915T0400Z/
/O.NEW.KVEF.FW.A.0013.060915T1800Z-060916T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
200 PM PDT WED SEP 13 2006 /200 PM MST WED SEP 13 2006/

...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. THE FIRE WEATHER WATCH FOR THURSDAY HAS BEEN
CANCELLED.

FIRE ZONES INCLUDED IN THE WATCH ARE... NV...466. AZ...101 AND 102. 
CA...229.

A STRONG LOW PRESSURE SYSTEM WILL DROP INTO THE PACIFIC NORTHWEST ON 
THURSDAY AND CONTINUE TO MOVE TO THE SOUTH INTO OREGON ON FRIDAY. AN 
ASSOCIATED TROUGH WILL MOVE ACROSS THE AREA ON FRIDAY AND BRING 
SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH FREQUENT GUST 
BETWEEN 35 AND 45 MPH. MINIMUM RELATIVE HUMIDITY VALUES 
ARE EXPECTED TO BE CLOSE TO OR JUST BELOW 15 PERCENT ACROSS THE 
ENTIRE AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

CAZ226>228-NVZ460>465-140500-
/O.UPG.KVEF.FW.A.0012.060914T1800Z-060915T0400Z/
/O.NEW.KVEF.FW.W.0018.060914T1800Z-060915T0400Z/
/O.NEW.KVEF.FW.A.0013.060915T1800Z-060916T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
200 PM PDT WED SEP 13 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 

FIRE ZONES INCLUDED IN BOTH THE WATCH AND WARNING ARE... NV...460 
THROUGH 465. CA...226 THROUGH 228.

A STRONG LOW PRESSURE SYSTEM WILL DROP INTO THE PACIFIC NORTHWEST
ON THURSDAY WITH INCREASING SOUTHWEST FLOW OVER THE REGION. 
SUSTAINED WINDS AROUND 20 MPH WITH FREQUENT GUSTS UP TO 40 MPH ARE 
EXPECTED MUCH OF THE DAY ON THURSDAY. MINIMUM RELATIVE HUMIDITY 
VALUES ARE ANTICIPATED TO BE CLOSE TO OR JUST BELOW 15 PERCENT. 
STRONG WINDS SHOULD CONTINUE ON FRIDAY AS A LARGER DISTURBANCE MOVES 
ACROSS THE AREA. MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY BE 
EVEN LESS ON FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
3 follow-up statements
000 
WWUS85 KVEF 141005
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 AM PDT THU SEP 14 2006

CAZ226>228-NVZ460>465-141815-
/O.CON.KVEF.FW.W.0018.060914T1800Z-060915T0400Z/
/O.CON.KVEF.FW.A.0013.060915T1800Z-060916T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
305 AM PDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 

FIRE ZONES INCLUDED IN BOTH THE WATCH AND WARNING ARE... NV...
460 THROUGH 465. CA...226 THROUGH 228.

A STRONG LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST TODAY
WILL BRING INCREASING SOUTHWEST FLOW OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN. SUSTAINED WINDS AROUND 20 MPH WITH FREQUENT
GUSTS UP TO 40 MPH ARE EXPECTED LATE THIS MORNING THROUGH THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL BE NEAR 15 PERCENT.
STRONG WINDS SHOULD CONTINUE ON FRIDAY AS A LARGER DISTURBANCE
MOVES ACROSS THE AREA...AND MINIMUM RELATIVE HUMIDITIES WILL
LIKELY BE EVEN LOWER ON FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

AZZ101-102-CAZ229-NVZ466-141815-
/O.CON.KVEF.FW.A.0013.060915T1800Z-060916T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
305 AM PDT THU SEP 14 2006 /305 AM MST THU SEP 14 2006/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

FIRE ZONES INCLUDED IN THE WATCH ARE... NV...466. AZ...101 AND
102. CA...229.

A STRONG LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST
TODAY WILL MOVE SOUTH INTO OREGON ON FRIDAY. AN ASSOCIATED TROUGH
WILL MOVE ACROSS THE COLORADO RIVER VALLEY ON FRIDAY AND BRING
SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH...WITH FREQUENT GUSTS
OF 35 TO 45 MPH. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO BE
SLIGHTLY BELOW 15 PERCENT ACROSS THE ENTIRE AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

MORGAN
000 
WWUS85 KVEF 142223
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT THU SEP 14 2006

AZZ101-102-CAZ229-NVZ466-142330-
/O.CAN.KVEF.FW.A.0013.060915T1800Z-060916T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
323 PM PDT THU SEP 14 2006 /323 PM MST THU SEP 14 2006/

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

CAZ226>228-NVZ460>465-150400-
/O.UPG.KVEF.FW.A.0013.060915T1800Z-060916T0400Z/
/O.NEW.KVEF.FW.W.0019.060915T1800Z-060916T0400Z/
/O.CON.KVEF.FW.W.0018.000000T0000Z-060915T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
323 PM PDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

FIRE ZONES INCLUDED IN THE WARNING ARE... NV... 460 THROUGH 465.
CA...226 THROUGH 228.

A STRONG LOW PRESSURE SYSTEM IN THE PACIFIC NORTHWEST
WILL BRING INCREASING SOUTHWEST FLOW OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN. AN ASSOCIATED SYSTEM WILL MOVE ACROSS THE
AREA ON FRIDAY CAUSING VERY WINDY CONDITIONS. SOUTHWESTERLY WINDS
OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. MINIMUM
RELATIVE HUMIDITIES WILL LIKELY BE EVEN LOWER ON FRIDAY AS DRY AIR
BEHIND THE SYSTEM MOVES ACROSS MUCH OF THE SOUTHWEST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 150426
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 PM PDT THU SEP 14 2006

CAZ226>228-NVZ460>465-151230-
/O.EXP.KVEF.FW.W.0018.000000T0000Z-060915T0400Z/
/O.CON.KVEF.FW.W.0019.060915T1800Z-060916T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
926 PM PDT THU SEP 14 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. 

FIRE ZONES INCLUDED IN THE WARNING ARE...
NV... 460 THROUGH 465.
CA...226 THROUGH 228.

THE RED FLAG WARNING FOR MUCH OF THE DISTRICT ON THURSDAY HAS BEEN
ALLOWED TO EXPIRE AS OF 9 PM PDT. ALTHOUGH LOCAL GUSTY WINDS WILL
STILL BE SEEN OVERNIGHT...RELATIVE HUMIDITY VALUES HAVE GENERALLY
INCREASED TO ABOVE 15 PERCENT AND SHOULD CONTINUE TO SLOWLY
RECOVER DURING THE REST OF THE NIGHT.

HOWEVER THE STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
WILL BRING INCREASED SOUTHWEST TO WEST WINDS OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN AGAIN ON FRIDAY. WINDS BETWEEN 20
AND 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BY LATE MORNING
THROUGH EARLY EVENING ON FRIDAY. MEANWHILE RELATIVE HUMIDITIES
VALUES WILL LIKELY DROP BELOW 15 PERCENT...THUS CREATING THE
POTENTIAL FOR ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 13, 8:30 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Sep 13, 8:30 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT WED SEP 13 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN ARIZONA WILL LEAD TO
ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE MOJAVE
DESERT TODAY...WHILE HIGH PRESSURE KEEPS THE SOUTHERN GREAT BASIN
AND REMAINDER OF THE MOJAVE DESERT DRY. A STRONG LOW PRESSURE SYSTEM
DROPPING INTO THE PACIFIC NORTHWEST WILL BRING INCREASING SOUTHWEST
WINDS BY THURSDAY AFTERNOON...ALONG WITH MUCH COOLER TEMPERATURES
FOR THE END OF THE WEEK.
&&

.UPDATE...CLEAR SKIES ACROSS ALL OF THE CWA THIS MORNING WITH THE
EXCEPTION OF MOHAVE COUNTY WHERE LIMITED MOISTURE IS PUSHING IN FROM
THE SOUTHEAST. AGREE WITH PREVIOUS SHIFT ABOUT SLIGHT CHANCE OF
SHOWERS IN SOUTHEASTERN AREAS AS LI VALUES ARE BELOW ZERO. KDRA
SOUNDING SHOWS CONVECTIVE TEMPERATURE OF 108 STRONGLY SUGGESTING
THAT STORMS WILL BE VERY HARD PRESSED TO MAKE IT AS FAR NORTHWEST AS
VEGAS. SOUNDING ALSO SHOWED A POSITIVE LI WITH NO CAPE. FIRE WEATHER
CONDITIONS NOW APPEAR TO BE MORE OF A CONCERN FOR FRIDAY AS THE
TROUGH AXIS SWINGS ACROSS THE CWA WITH LARGE BULLSEYE OF DOWNWARD
MOTION NOTED ON OMEGA PROGS. SOME MODEL TIMING DIFFERENCES BETWEEN
GFS AND NAM THAT WILL NEED TO BE WORKED OUT WITH THE TIMING OF THE
TROUGH WITH THE GFS A BIT MORE AGGRESSIVE ON THE PROGRESSION. WILL
NEED TO DIG DEEPER INTO THE MODELS BEFORE COMING UP WITH PREFERRED
SOLUTION. STRONG WINDS OVER THE EASTERN SIERRA SLOPES BIG CONCERN
FOR FRIDAY WITH TROUGH ADVANCING. PRELIM WINDS SUGGEST GUSTS OVER 50
MPH POSSIBLE.&&

.SHORT TERM...LOOKS LIKE A CHANGE OF SEASONS IS ON THE WAY. WE BEGIN
IN LATE SUMMER...AS SATELLITE SHOWS CONSIDERABLE MONSOON MOISTURE
LINGERING OVER ARIZONA AND BEING PUSHED OUR WAY BY EASTERLY FLOW ON
THE NORTH SIDE OF THE MID LEVEL LOW SPINNING OVER SOUTHERN ARIZONA
AND NORTHERN SONORA. LOTS OF DEBRIS CLOUDS FROM EARLIER
THUNDERSTORMS ARE STILL LINGERING SOUTHEAST OF INTERSTATE 15...WHERE
SURFACE DEWPOINTS ARE ABOUT 20 DEGREES HIGHER THAN THOSE FARTHER
NORTHWEST. AS A RESULT...THE SOUTHEAST ZONES WILL BE FAVORED FOR
THUNDERSTORMS THIS AFTERNOON...BUT ONLY SLIGHT CHANCE AS THE BEST
FORCING FROM THE UPPER LOW SHOULD BE SOUTH AND EAST OF OUR AREA.
FARTHER NORTH...AN AMPLIFYING TROUGH WILL DIG INTO THE PACIFIC
NORTHWEST TODAY...AND THIS FEATURE WILL EVENTUALLY BECOME THE
DOMINANT PLAYER IN OUR WEATHER. BY THURSDAY...THE LOW WILL BE
CENTERED NEAR SEATTLE...AND SOUTHWEST FLOW WILL BE INCREASING OVER
OUR AREA. HELD ON TO SMALL POPS OVER MOHAVE AND EASTERN LINCOLN
COUNTIES FOR THURSDAY AFTERNOON AS THE MOISTURE WILL TAKE THE
LONGEST TO SCOUR OUT OF THESE AREAS. AS THE LOW DIGS INTO EASTERN
OREGON ON FRIDAY...DRY AIR WILL TAKE OVER...AND WESTERLY WINDS WILL
INCREASE AS THE GRADIENT TIGHTENS. ONGOING FIRE WEATHER WATCH FOR
THURSDAY WILL ALMOST CERTAINLY NEED TO BE EXTENDED INTO FRIDAY.
FALLING THICKNESSES WILL ALSO BRING COOLER AIR BY FRIDAY EVENING.
THE ONGOING RECORD STREAK OF TEMPERATURES AT OR ABOVE 70F AT KLAS
/89 DAYS AND COUNTING/ WILL MOST LIKELY END FRIDAY NIGHT AS THE
COOLER AIR POURS IN. IT WILL FEEL LIKE FALL AS THE SHORT TERM COMES
TO A CLOSE.

.LONG TERM...EXTENDED PERIOD STILL LOOKING DRY AND BREEZY AS TWO
COLD UPPER LEVEL LOWS TRANSITION EAST ACROSS THE PAC NW. MODELS ARE
DEPICTING FAIRLY WELL THE FIRST LOW MOVING ACROSS OREGON AND IDAHO
ON FRIDAY BEFORE QUICKLY SKIRTING ACROSS THE NORTHERN TIER OF THE
CONUS THROUGH THE WEEKEND. THE AREA WILL SEE BREEZY NORTHERLY WINDS
ON SATURDAY BEHIND A SURFACE COLD FRONT SATURDAY MORNING.
TEMPERATURES OVER THE WEEKEND WILL BE SIGNIFICANTLY COOLER BEHIND
THE FRONT WITH TEMPS RUNNING 5 TO 10 DEGREES BELOW NORMAL FOR
SATURDAY AND SUNDAY. A BRIEF WARMUP IS EXPECTED ON MONDAY AND
TUESDAY AS A SHORTWAVE RIDGE BUILDS INTO THE AREA AHEAD OF THE
SECOND LOW DROPPING DOWN INTO THE PAC NW. BREEZY CONDITIONS ARE ONCE
AGAIN FORECASTED FOR MID NEXT WEEK AS THE LOW MOVES EASTWARDS.
&&

.AVIATION...ISOLATED THUNDERSTORMS POSSIBLE IN AND SOUTH OF THE
PEACH SPRINGS CORRIDOR THIS AFTERNOON AND EVENING...MAINLY IN MOHAVE
COUNTY ARIZONA. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... AND KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH THURSDAY FOR ZONES 460 THROUGH 466
.AZ...FIRE WEATHER WATCH THURSDAY FOR ZONES 101 AND 102.
.CA...FIRE WEATHER WATCH THURSDAY FOR ZONES 226 THROUGH 229.

BELL/MORGAN/MOSES

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 1:57 PM PDTWind AdvisoryVEFInyo, San Bernardino31 hr
Sep 13, 2:00 PM PDTFire Weather WatchVEFInyo, San Bernardino, Tulare25 hr

Nearby

Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.